Article

Crizotinib-induced Photoallergic Dermatitis: A Case Report of an Unconventional Adverse Effect of a Novel Molecule

Rajeshwari Dabas1, Manasa Shettisara Janney2★, Sandeep Arora1, Radhakrishnan Subramaniyan3★ Corresponding author

  1. 1Department of Dermatology, Venereology and Leprosy, Command Hospital Air Force, Bengaluru, Karnataka, India.
  2. 2Mathapitha Skin Clinic, Bengaluru, Karnataka, India.
  3. 3Department of Dermatology, Venereology and Leprosy, Armed Forces Medical College, Pune, Maharashtra, India.

CORRESPONDENCE

Manasa Shettisara Janney

Mathapitha Skin Clinic, Bengaluru, Karnataka, India.

manasajanne@gmail.com

Received: 13-09-2018; Revised: 02-11-2018; Accepted: 12-12-2018.

Volume 9, Issue 4 · pp. 195–7 · PUBLISHED 2018 · DOI: 10.4103/jpp.JPP_106_18

View on JPP original site ↗

ABSTRACT

Crizotinib is a novel tyrosine kinase inhibitor approved globally for the treatment of patients with locally advanced or metastatic non-small cell lung carcinoma (NSCLC) which is anaplastic lymphoma kinase (ALK) positive. It is an ATP‑competitive small‑molecule inhibitor of the receptor tyrosine kinases, namely, c‑Met, ALK, and ROS 1. Cutaneous toxicity is encountered in >50% of patients on tyrosine kinase inhibitors and they include acne‑like (acneiform) rash, discoloration, dryness, and hyperkeratosis of the skin, perifollicular inflammation, acral erythema, panniculitis, paronychia, periungual splinter hemorrhages, alopecia, facial hypertrichosis, and changes in the structure of the eyelashes, hair, and nails. Crizotinib frequently results in gastrointestinal disturbances, visual impairment, peripheral edema, QT‑prolongation, and liver enzyme elevation. Photoallergic dermatitis with crizotinib is rare. We hereby report a case of a 50‑year‑old male with ROS 1 positive metastatic adenocarcinoma of the lung on crizotinib who presented with multiple well‑ to ill‑defined erythematous plaques over both photo exposed and covered sites involving the face, neck, chest, shoulder, forearms, and dorsum of both hands. Based on the history, temporal association with the intake of the drug and histopathological evidence, a diagnosis of photo‑allergic dermatitis was made. Lesions regressed in 4 weeks with the use of oral and topical steroids, emollients, and strict photoprotection. Regular, prophylactic, photoprotective measures in patients on photosensitizing drugs like crizotinib reduces the overall morbidity and improves their quality of life.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Dabas, R., Janney, M. S., Arora, S., & Subramaniyan, R. (2018). Crizotinib-induced Photoallergic Dermatitis: A Case Report of an Unconventional Adverse Effect of a Novel Molecule. Journal of Pharmacology and Pharmacotherapeutics, 9(4), 195–7. https://doi.org/10.4103/jpp.JPP_106_18